It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-30-2009, 09:20 AM   #1
Member
(female)
 
Join Date: Jun 2007
Location: australia
Posts: 59
tessta91 HB User
Exclamation HELP! How long does the effects of TUMS and such last for? :(

LET THIS BE A LESSON TO THOSE WHO UNNECCESARILY TAKE ANTACIDS FOR REASONS OTHER THEN ACID REFLUX.

Okay, I admit, I don't suffer from heartburn. I have been using TUMS lately to make my stomach PH alkaline as I heard of someone. But I'm pretty sure my stomach was pretty alkaline as it is.
I know what I did was stupid, stupid, stupid and I have LEARNT and am PAYING for it now..

After doing a bit of google-ing, I hear TUMS and other antacids can interfere with thyroid hormones and such and I believe my thyroid absorbing hormones are low atm, and I'm showing slight symptoms to be anemic.
I've put on weight rapidly in the past week or two.
I stopped taking TUMS about 5 days ago, no change to how I feel/symptoms I show.

MY QUESTION IS: How long till the antacids effects wear out? And my stomach returns to its usual PH?

Even moreso, ARE THESE EFFECTS REVERSABLE/PERMANENT?

I WASNT munching them down by the boxful, I only ever took about 2/3 a day (not even every day) for about 2/3 weeks

Im quite embarrased, so please don't tell me how silly I am for taking TUMS when I didn't need to, I've really learnt my lesson

 
Sponsors Lightbulb
   
Old 06-30-2009, 12:34 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2007
Location: Cleveland
Posts: 1,263
gcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB Usergcsjr HB User
Re: HELP! How long does the effects of TUMS and such last for? :(

Quote:
MY QUESTION IS: How long till the antacids effects wear out? And my stomach returns to its usual PH?

Even moreso, ARE THESE EFFECTS REVERSABLE/PERMANENT?

I WASNT munching them down by the boxful, I only ever took about 2/3 a day (not even every day) for about 2/3 weeks
It's extremely unlikely that they symptoms you mention have anything to do with taking TUMS. TUMS are relatively short-acting, and only work for a few hours at the most If you were only taking a few TUMS daily there is no chance that they interfered with your Thyroid hormones either - it is safe to take much higher doses than that .

Based on the symptoms you describe you should see a doctor - it's extremely unlikely that TUMS have anything to do with what you're feeling.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Help, my wife has Bi-Polar and OCD.. RDeMoN Relationship Health 21 04-22-2010 12:54 AM
end stage liver HELP!! bikert Liver & Pancreas Disorders 35 04-30-2005 10:03 PM
i need a little help hiera Heart Disorders 23 11-30-2004 07:05 PM
I Need HELP!!!! emrose2007 Eating Disorder Recovery 2 11-18-2004 08:01 PM
Can someone help? imsolost Depression 5 05-20-2004 01:44 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!